MAUDE Adverse Event Report: INARI MEDICAL, INC. INTRI24 INTRODUCER SHEATH; INTRODUCER CATHETER

INARI MEDICAL, INC. INTRI24 INTRODUCER SHEATH; INTRODUCER CATHETER
Model Number 52-101
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Tachycardia (2095); Hypovolemia (2243); Low Oxygen Saturation (2477)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intri24 introducer sheath was returned to inari for evaluation and the findings will be summarized in a supplemental report.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The t24 and t20 curve devices are not suspected as causing or contributing to the event.Blood loss and additional surgical intervention are listed in the device labeling as potential complications/adverse events.(b)(4).
 
Event or Problem Description
A (b)(6) female patient was diagnosed with a right atrial (ra) clot-in-transit (cit) adhered and massive bilateral pulmonary embolism (pe).The patient presented to the emergency department in critical condition and was placed on extracorporeal membrane oxygenation (ecmo) and a ventilator.On (b)(6) 2022, the patient was transferred to another hospital (remaining on ecmo and ventilator) for treatment.The initial surgical plan was to retrieve the ra clot and then wire the pulmonary arteries for pe thrombectomy; the patient was to remain on ecmo and the perfusionist was in attendance to clamp the circuit when necessary.On (b)(6) 2022 the patient underwent attempted thrombectomy with the inari intri24 introducer sheath, triever24 (t24), and triever20 (t20) curve.The intri24 sheath was used for access and the t24 and t20 curve were used for thrombectomy of the right atrium.To treat the atrial clot and to work with the emco cannula position in the inferior vena cava, several device exchanges were required, including the insertion of a 5 fr sheath into the intri24 sheath valve to gain wire position in the pulmonary arteries.The physician was successful in treating the right atrium and a total of 10 aspirations were performed.The estimated blood aspirated was 300 cc.Once the clot was cleared from the ra, the inari flowsaver was used to collect, filter, and return the patient's blood through the intri24 sheath.At this time, it was noted that the valve was not maintaining hemostasis.Upon examination, the valve of the intri24 sheath was compromised and blood was leaking from the hemostatic buttons and the primary port.Due to the pannus and drape positioning, the intri24 valve had been inadvertently obscured.During the 20-30 minutes that elapsed after the attempt to access the pulmonary arteries to address the pe, the patient became tachycardic with a heart rate (hr) in the 140 bpm range.This was likely attributed to the blood loss.As a result, a decision was made to postpone the pe thrombectomy.The patient was given a unit of blood, and second unit was given later that evening in the cardiothoracic intensive care unit due to low hemoglobin.The patient's pe was treated two days later (b)(6) 2022) with a successful result.Over the course of the next few days the patient was removed from ecmo, extubated, and discharged from the hospital.
 
Additional Manufacturer Narrative
The intri24 sheath was returned to the manufacturer and evaluated.The device was subjected to visual inspection, disassembly, and dimensional analysis.Initial visual inspection of the assembled device revealed a large hole in the hemostasis valve septum.Device disassembly confirmed two holes in the septum which included one small hole and one large hole that extended through the base of the septum.Dimensional analysis revealed all relevant measurements were within specifications.Final manufacturing inspection checks for integrity of hemostasis valve septum and all (100%) devices are inspected for this attribute.The root cause of the patient's blood loss and resulting tachycardia was the result of use error whereby the septum was punctured during use by improperly pressing the hemostasis valve when introducing the dilator.The device labeling includes the following precaution statement: failing to press hemostasis valve buttons while inserting or withdrawing a device through the intri24 introducer sheath may damage the valve.The device labeling also includes the following relevant instruction: depress buttons on the 24 fr sheath hemostasis valve, and advance selected interventional device over the guidewire and into the sheath.Manufacturer reference #: (b)(4).

Brand Name
INTRI24 INTRODUCER SHEATH
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key15465990
Report Number3020347218-2022-00002
Device Sequence Number7011592
Product Code DYB
UDI-Device Identifier00850291007260
UDI-Public00850291007260
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number52-101
Device Catalogue Number52-101
Device Lot Number22060001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; FLOWSAVER; PIGTAIL CATHETER 5 FR; TRIEVER20 CURVE; TRIEVER24
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale